I’m Now the Conductor (on the Withdrawal Train)

Wanna know what’s harder than a Lamictal withdrawal?

Nothing.

Okay.. there are worse things.

But not right now.

Through the withdrawal fog I have moments of clarity but they are quickly masked by tingling sweeps of hell, starting at my head and going through to my toes. I see double and hold my eyes closed only to be met with flashes of brain zaps, and more tingles, dizzy spells, and confusion.

The nausea is nothing compared with the numbness on my tongue and the agitation that won’t stay dormant. I will gladly take feeling sick 365 days a year over the belief that I really am going crazy.

All of this comes in waves, and between the waves I tell myself I might be okay.

I don’t need meds.

I’m not bipolar.

These confusing waves lead me to tell my husband that I have a new goal of being completely med free and I watch his face go from supportive to horror.

No meds?

Forever?

Even when my compulsion to clean the entire upstairs, re-organize, and throw out everything we haven’t used in the last month takes over I convince myself that I am normal.

When I finally sit down from my 3 hour cleaning spree, and my husband shows me the piles in the hallway, the bags in the kitchen, and the time of night I chose to begin my project, it’s clear that my bipolar has lied to me.

Again.

My skin crawls, my agitation grows, and my head spins.

This withdrawal is horrific.

But I have great support and people are reaching out to me.

They’ve been through it, experienced it, and understand how brutal the process of coming off of this med is.

And they are giving me hope.

It will be over soon.

I can’t wait.

train3

 

Disclose: This is my experience with coming off Lamictal. I loved the med while on it and encourage you to speak to your doctor if you are considering a med change.

Pin It

Thank you for SharingTweet about this on TwitterShare on StumbleUponShare on LinkedInShare on Google+Share on FacebookEmail this to someonePin on PinterestShare on Tumblr

Related Posts:

18 Responses to I’m Now the Conductor (on the Withdrawal Train)
  1. Kimberly
    March 4, 2013 | 2:36 pm

    That disclaimer is so important. I remember reading blogs about Lithium and it scared me to hell in a cute basket with a flower on it but then it got stomped on.
    Meh.
    Love you.

    • multitaskingmumma
      March 5, 2013 | 3:27 pm

      Yes! Lamictal was a wonderful med when I was on it and I don’t discourage anyone from exploring their options.

  2. SingleMama
    March 4, 2013 | 2:52 pm

    When I went off my meds for PPD, I experiences awful withdrawals. I called it (and many people on the www) a brain zap. Literally felt like being electrocuted in the head. After meeting with a Dr., he prescribed another med to help with the withdrawal and it really helped. Did they offer a withdrawal med for you? (the dr. did say the symptoms I had were rare, but very scary!)

    • multitaskingmumma
      March 5, 2013 | 3:26 pm

      I wasn’t given a withdrawal med, and my dr also told me my symptoms were rare. I don’t think that’s the case, I think many people just don’t talk about it. thank you so much for sharing how you felt! It’s so important for people to know they aren’t alone.

  3. Tina
    March 4, 2013 | 2:52 pm

    I am trying to get off of Ambilify right now. It is so hard. I feel kind of down and am fatigued, but I hope that improves over time. It is also such a slow process. I was at 15 mg and am finally down to 10mg. I am supposed to go to 7.5mg soon. It just is taking forever and I have gained so much weight from being on the drug. It did serve me well when I was on it though and got me through the tough times. Med changes are just so tough.

    • multitaskingmumma
      March 5, 2013 | 3:25 pm

      I can relate to you in so many ways. Med changes are so hard, especially when one works for you. The weight gain, emotionally rollercoasters, sleep disturbances; it’s all so difficult to deal with, and rarely discussed.
      Thank you for sharing with me your experience, it helps to know I’m not alone. Fatigue is a huge one for me too, hopefully everything will even out for the both of us.

  4. Laverne
    March 5, 2013 | 7:13 pm

    My beautiful and amazing Sister Friend…yes… your words, those words warmed my heart, made me smile and well…XOXOX you my beautiful Sister Friend amaze me. Your strength is so deep. Your passion for yourself and yur vision for yourself leaves me in awww. You story is so powerful and I have so much admiration for the depth of your words. I can’t wait to see where and be with you where ever the train takes you xoxoxox

    • multitaskingmumma
      March 6, 2013 | 10:30 am

      You are such a huge support to me! thank you for your encouragment and your friendship, it menas so much. xo

  5. Stacey
    March 5, 2013 | 10:09 pm

    Amazing blog! I love the honesty and courage you put into your posts. As a mom, PPD survivor, and mental health worker I can really relate. I’m a new blogger and would love to connect in the future 🙂

    • multitaskingmumma
      March 6, 2013 | 10:29 am

      Thank you so much for your wonderful comment! I would love to connect with you and share our experiences and feild of work.. it sounds like we do similar things.

  6. Leigh Ann
    March 6, 2013 | 12:26 am

    I’m so proud of you for sharing your words and experiences so others can benefit from knowing you’ve been there. You’re amazing. xo

    • multitaskingmumma
      March 6, 2013 | 10:20 am

      Thank you my friend… I am so grateful to have you on my side. xo

  7. Jenny
    March 6, 2013 | 12:44 pm

    Huge hugs. Hoping that these side effects subside soon. Thinking of you. xoxo

    • multitaskingmumma
      March 12, 2013 | 11:26 am

      YOU deserve the huge hugs! A teenager next year.
      Bless you woman!

  8. Andrea
    March 8, 2013 | 10:16 am

    Huge hugs, my friend. I appreciate that you took the time to share this. It’s a reminder to many as meds impact us so, that we need to be aware.

    And ps. what IS it about the late night start to cleaning and organizing? Dude, I SO have that! I have it more if I’m off of meds, but I really have it. Your words could not have rung more true had you shouted them in my ear. Whew. xo

    • multitaskingmumma
      March 12, 2013 | 11:17 am

      I guess that’s why Dr’s are so insistant that we slowly go up or down when we are changing medications.
      Powerful things!

  9. katery
    March 9, 2013 | 11:22 pm

    oh man, that sounds rough. i hope you’re starting to feel better.

    • multitaskingmumma
      March 11, 2013 | 2:18 pm

      thanks! It’s getting a little bit better with the new meds but my agitation is bad… time will tell.

Leave a Reply

Wanting to leave an <em>phasis on your comment?

Trackback URL http://www.multitaskingmumma.com/2013/03/04/hey-im-now-conductor/trackback/